Thunderstorm Wind, Boone
- When
- April 6, 5:25 PM EST to 5:28 PM EST
- Where
- Boone County, Big Bone
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -84.733
A few large limbs were knocked down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 6, 2:22 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EDT FRI APR 6 2001 UPPER RIDGE AXIS WILL MOVE THROUGH THE OHIO VALLEY TONIGHT AND TO THE ATLANTIC COAST BY SUNDAY. WITH SFC FRONT STAYING NORTH OF HERE...WARM MOIST UNSTABLE AIR WILL REMAIN IN PLACE FOR THE NEXT COUPLE DAYS AT LEAST. RADAR SHOWS A SHOWER OR TWO OVER WEST CENTRAL OHIO. OF GREATER CONCERN ARE STRONG TSRA OVER NORTHERN ILLINOIS/INDIANA MOVING TOWARD OUR AREA NEAR SFC FRONTAL BOUNDARY...WITH SVR WATCH ISSUED IN INDIANA UP TO OUR CWAS WESTERN BORDER. TSRA SHOULD HOLD TOGETHER AS THEY MOVE INTO OUR UNSTABLE AIRMASS. MORE TSRA COULD ALSO DEVELOP SOUTH OF THE CURRENT TSRA OVER CENTRAL ILLINOIS AND INDIANA...AS INSOLATION HAS CAUSED GREATER INSTABILITY THERE. WITH AREA UNDER SLIGHT RISK FOR SVR...HAVE ISSUED CLESPSILN HIGHLIGHTING THE THREAT. FOR TONIGHT...WILL GO WITH TSRA LIKELY WEST CENTRAL COUNTIES AND DAY...WITH HIGH CHANCE ELSEWHERE...USING MAINLY BEFORE MIDNIGHT WORDING IN WEST WITH FRONT LIFTING FARTHER NORTH TONIGHT. WITH FRONT CONTINUING NORTH...TSRA CHANCE IS LESS FAVORABLE ON SATURDAY. HOWEVER...WITH PERSISTENT MOIST UNSTABLE AIR NEAR SFC AND MID AND UPPER LEVEL SUPPORT...ILL KEEP 30% POPS ALL ZONES FOR AFTERNOON TSRA. WITH FAVORABLE LOW LEVEL MOISTURE AND JET DYNAMICS...WILL CONTINUE CHANCE POPS FOR TSRA SATURDAY NIGHT AND SUNDAY. WITH 60 DEWPOINTS AROUND...FWC LOWS ARE TOO LOW...SO ILL BUMP THEM UP A FEW DEGREES. FWC ALSO APPEARS TOO LOW FOR SATURDAYS HIGHS WITH FEWER CLOUDS AROUND THAN TODAY. FWC HIGHS LOOK GOOD FOR SUNDAY. MISILN OUT. .ILN...NONE. CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 101 PM EDT FRI APR 6 2001 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND THIS EVENING... A WARM FRONT CROSSED OHIO LAST NIGHT AND IS NOW LOCATED NEAR LAKE ERIE. WARM...MOIST...UNSTABLE AIR HAS BECOME ESTABLISHED ACROSS THE ENTIRE THE OHIO RIVER REGION. THUNDERSTORMS OCCURRING OVER NORTHERN ILLINOIS ARE EXPECTED TO MOVE INTO WEST CENTRAL OHIO AND EAST CENTRAL INDIANA LATER THIS AFTERNOON...AND INTO CENTRAL OHIO BY MIDNIGHT. ADDITIONAL THUNDERSTORMS MAY DEVELOP AND MOVE THROUGH SOUTHERN OHIO AND NORTHERN KENTUCKY AS WELL. WITH STRONG WINDS ALOFT AND FAVORABLE TEMPERATURE AND MOISTURE PROFILES THROUGH THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT FROM THE SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE HAIL. EMERGENCY MANAGERS ARE ENCOURAGED TO HAVE EMERGENCY PROCEDURES IN PLACE BY THIS AFTERNOON...AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION. CONIGLIO
The Cincinnati radar (KILN), 99 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A few large limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240266, 5240265.